Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 149, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Nov 18, 2003, 5:16 AM CST for Wilkinson County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 18, 2003, 5:16 AM CST (11:16 UTC)
- Expired
- Nov 18, 2003, 6:00 AM CST
- In force
- 44 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 18, 2:25 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 181116
SVRNEW
MSC157-181200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
516 AM CST TUE NOV 18 2003
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WILKINSON COUNTY IN SOUTHERN MISSISSIPPI
* UNTIL 600 AM CST
* AT 513 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 10 MILES WEST OF DOLOROSA TO FORT
ADAMS...OR FROM 20 MILES SOUTHWEST OF NATCHEZ TO 21 MILES NORTHWEST
OF ST. FRANCISVILLE...MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE CENTREVILLE AND WOODVILLE
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING.
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3135 9163 3101 9169 3102 9107 3122 9106
3138 9112
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 18, 3:00 AM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Nov 18, 3:00 AM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 300 AM CST TUE NOV 18 2003 SOME VERY ACTIVE WEATHER GETTING READY TO IMPACT THE LOCAL FORECAST AREA TODAY. THE MAIN LINE OF STORMS IS DETACHED WELL AHEAD OF THE SURFACE BOUNDARY AND SHOULD BEGIN TO ENTER THE WESTERN HALF OF THE FORECAST AREA SOMETIME AROUND 500Z. MOST MESOSCALE MODELS HAS THIS LINE SURGING THROUGH THE AREA DURING THE MORNING AND EARLY AFTERNOON HOURS WITH THE LINGERING S/W FOLLOWING SUIT KEEPING RAIN IN PLAY MUCH OF THE DAY. WILL PROBABLY SEE SOME RAIN CONTINUE INTO THE EVENING HOURS BEFORE THE S/W CLEARS THE FORECAST AREA. FOR NOW THOUGH...MODERATE TO HEAVY RAINS ALONG WITH ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH THE MORNING HOURS. REST OF THE FORECAST WILL REMAIN PRETTY MUCH AS IS FOR NOW AS MUCH OF THE EMPHASIS AND DETAIL IS REQUIRED IN THE SHORT TERM. PRELIM NUMBERS... MCB 77/51/65/42 94-0 BTR 80/53/67/43 94-0 MSY 80/60/69/51 85-0 GPT 77/55/68/45 85-0 CORRECTED FFA ZONES IN LA .NEW...SMALL CRAFT ADVISORY...KPQL TO INTRACOASTAL CITY OUT 60 NM LA...FLOOD WATCH LAZ034>040-046>050-056-057 THROUGH 430 PM. MS...FLOOD WATCH MSZ068>071-077-080>082 THROUGH 430 PM. 09
Hazardous weather outlook, Nov 17, 11:45 PM CST, 5 hours 31 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-181130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1145 PM CST MON NOV 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTH AND COASTAL MISSISSIPPI. .DAY ONE...REMAINDER OF TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS IN A STRONG TO SEVERE SQUALL LINE THAT WILL MOVE ACROSS SOUTHWEST AND SOUTH-CENTRAL LOUISIANA OVERNIGHT AND ENTER EAST-CENTRAL LOUISIANA AND EXTREME SOUTHWEST MISSISSIPPI BETWEEN 4 AM AND DAYBREAK. THE PRIMARY THREAT WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH BUT ISOLATED TORNADOES MAY DEVELOP FROM THUNDERSTORMS THAT MOVE IN ADVANCE OF THE SQUALL LINE. MOVEMENT OF THE SQUALL LINE WILL BE EAST AT 30 MPH WITH SOME ACCELERATION LIKELY AFTER 3 AM. A SMALL CRAFT ADVISORY IS IN EFFECT FOR STRONG SOUTHERLY WINDS IN THE COASTAL WATERS AND THE TIDAL LAKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY... THE SQUALL LINE WILL CONTINUE TO ADVANCE EAST AT AROUND 40 MPH ACROSS SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI BEFORE NOON AND MOVE INTO COASTAL MISSISSIPPI IN THE EARLY AFTERNOON HOURS. THE PRIMARY THREAT WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH BUT ISOLATED TORNADOES CAN NOT BE RULED OUT. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE ACROSS THE COASTAL WATERS AND TIDAL LAKES THROUGH WEDNESDAY AND INTO EARLY THURSDAY BEFORE WINDS AND SEAS SUBSIDE. OTHERWISE...HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED TUESDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... IS BEING REQUESTED FOR THE GREATER BATON ROUGE AND MCCOMB AREAS FOR 4 AM...THE GREATER NEW ORLEANS AND NORTHSHORE AREAS BY 7 AM AND THE MISSISSIPPI GULF COASTAL COMMUNITIES BY NOON. ALL FIRST RESPONSE AGENCIES SHOULD CLOSELY MONITOR THIS UNFOLDING SEVERE WEATHER SITUATION OVERNIGHT. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 6:03 AM CST | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 42 min |
| Nov 18, 7:05 AM CST | Severe Thunderstorm Warning | LIX | Amite, Pike | 40 min |
| Nov 18, 7:45 AM CST | Severe Thunderstorm Warning | LIX | Pike, Walthall | 45 min |
| Nov 18, 8:29 AM CST | Severe Thunderstorm Warning | LIX | Walthall | 46 min |
| Nov 18, 9:10 AM CST | Severe Thunderstorm Warning | LIX | Pearl River, Walthall | 65 min |
| Nov 18, 9:29 AM CST | Tornado Warning | LIX | Pearl River | 46 min |
| Nov 18, 9:32 AM CST | Tornado Warning | LIX | Hancock, Pearl River | 43 min |
| Nov 18, 10:11 AM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Pearl River | 49 min |
| Nov 18, 10:52 AM CST | Tornado Warning | LIX | Hancock, Harrison | 23 min |
| Nov 18, 11:14 AM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 61 min |
| Nov 18, 12:13 PM CST | Severe Thunderstorm Warning | LIX | Jackson | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.